A note on resolvability

  • K. P. S. Bhaskara RaoEmail author


A topological space is said to be resolvable if it has two disjoint dense subsets. If \({\aleph}\) is a cardinal number(finite or infinite), a topological space is said to be \({\aleph}\) -resolvable if it has a paiwise disjoint family of \({\aleph}\) many dense subsets. Illanes [3] showed that a topological space which is \({\kappa}\) -resolvable for every finite integer \({\kappa}\) is necessarily \({\aleph_{0}}\) -resolvable. We generalize this result to infinite cardinals. We show that if a topological space X is \({\kappa}\) -resolvable for every \({\kappa}\) < \({\aleph}\) and if cofinality of \({\aleph}\) is \({\aleph_{0}}\) , then, X is \({\aleph}\)-resolvable.

Key words and phrases

\({\aleph}\)-resolvability \({\aleph}\)-\({\ast}\)-resolvability 

Mathematics Subject Classification

54A10 54A35 54D05 54D10 54G20 54E52 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Comfort W.W., Feng Li.: The union of resolvable spaces is resolvable. Math. Japon., 38, 413–414 (1993)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Comfort W.W., Garcia-Ferreira Salvador., Resolvability: a selective survey and some new results. Topology Appl., 74, 149–167 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Illanes Alejandro.: Finite and \({\omega}\) -resolvability. Proc. Amer. Math. Soc., 124, 1243–1246 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Oleg Pavlov, Problems on (ir)resolvability, in: Open Problems in Topology, II (edited by E. M. Pearl), Elsevier (Amsterdam, 2007), pp. 51–59.Google Scholar
  5. 5.
    Zoltán Szentmiklóssy, Resolvability of topological spaces, Thesis submitted to Central European University (Budapest, 2009).Google Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2019

Authors and Affiliations

  1. 1.Department of Computer Information SystemsIndiana University NorthwestGaryUSA

Personalised recommendations